A 31-year-old member asked:
Disclaimer

what should you eat after oral radiation treatment?

2 doctor answers
Dr. Devon Webster
21 years experience Medical Oncology
Soft, bland food: Oral radiation causes mucositis, a painful blistering of tissue inside the mouth. Soft, bland foods without spice or acidity are best. Some people do better avoiding milk products which can make oral secretions thick. High-calorie liquids like ensure are a good choice when eating is too painful.
Answered on Nov 8, 2015
1
1 thank
Dr. Benjamin Rosenbluth
Specializes in Radiation Oncology
Oral radiation: Hi charlotte. It is important to maintain excellent nutrition when receiving radiation therapy. Eating and drinking enough gives you more energy and helps you feel better. Foods with many calories and protein can help keep weight up. If your mouth is dry, avoid hard or dry food (eg, toast/crackers). If you have mouth sores, eat soft foods and avoid spicy or salty foods.Thanks for using healthtap.
Answered on May 18, 2019
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 39-year-old member asked:
Dr. Reza Shirazi
19 years experience Radiation Oncology
Yes: Yes. You may eat or drink before treatments. In certain cases like treating pancrease (pancrelipase) we may want to keep stomach empty, and you will b ... Read More
2
2 thanks
A 38-year-old female asked:
Dr. Laura McMullen
20 years experience Pediatrics
A : A paper published by the national cancer institute in 2007 looked at secondary malignancy rates in over 16, 000 kids diagnosed and successfully treate ... Read More
A 53-year-old member asked:
Dr. Edward Gold
43 years experience Internal Medicine
Sometimes: It depends on the type and stage of the cancer.
A member asked:
Dr. Vivek Mehta
Specializes in Radiation Oncology
Depending : Depending on the type of cancer you have and the type of treatment you are receiving, loss of appetite is unfortunately a common side effect. Nausea ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month